MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012534-100
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, a.014" size guide wire was used during the procedure.It should be noted that the absolute pro vascular self-expanding stent system instructions for use states: one 0.035" (0.89 mm) diameter guide wire.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.Additionally, it was reported that the thumbwheel got stuck on the third turn during deployment.The physician pushed back and forth on the thumbwheel and the wheel became unstuck.Turning was still difficult and the physician had to use force to turn the wheel.The stent was able to be deployed but when the physician looked at the deployed stent, a fracture was noted in the middle of the stent which separated in 2 pieces.It should be noted that the absolute pro vascular self-expanding stent system instructions for use states: should unusual resistance be felt at any time, including resistance unlocking the handle or rotating the thumbwheel, during stent deployment, the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.Failure to follow these instructions could result in failure to deploy, difficulties with deployment, partial stent deployment or deployment in an unintended location.The deviations of the instructions for use appears to have caused/contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to deviations of the instructions for use and subsequent circumstances of the procedure as it is likely that use of the undersized.014¿ guide wire resulted in the distal shaft becoming bent/kinked by the heavily calcified and mildly torturous anatomy preventing the shaft lumens from moving freely; thus resulting in resistance with the thumbwheel and the difficulty deploying the stent.Manipulation of the device/thumbwheel using force ultimately resulted in the reported stent fracture/separation.The treatment appears to be related to the operational context of the procedure as reportedly the separated implanted stent was ballooned with a 6.0mm balloon post deployment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right superficial femoral artery (sfa) with heavy calcification and mild tortuosity.Atherectomy and pre-dilatation were performed.The vessel was prepared per instructions for use (ifu).The 6.0x100mm absolute pro self-expanding stent system (sess) was advanced without issue to the target lesion.However, the thumbwheel got stuck on the third turn during deployment.The physician pushed back and forth on the thumbwheel and the wheel became unstuck.Turning was still difficult and the physician had to use force to turn the wheel.The stent was able to be deployed but when the physician looked at the deployed stent, a fracture was noted in the middle of the stent which separated in 2 pieces.X-ray was used to verify the stent separation.The device was withdrawn without issue from the patient anatomy.The separated implanted stent was ballooned with a 6.0mm balloon post deployment.There was no harm to the patient.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16512582
Report Number2024168-2023-02443
Device Sequence Number12341223
Product Code NIP
UDI-Device Identifier08717648176012
UDI-Public08717648176012
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012534-100
Device Catalogue Number1012534-100
Device Lot Number0072961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDE WIRE; 6FR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown